Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

On warfrin. Taking Exalgo for spinal strenuous. Considering Marijuwana for relief. Suggest?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
HELLO! I AM ON WARFRIN. I ALSO HAVE BEEN TAKING EXALGO FOR SEVERE SPINAL STENOUSUS. I WILL BE WITHOUT THE EXALGO UNTIL MONDAY. NOT A PLEASANT THOUGHT. I AM CONSIDERING USING MARIJUWANA FOR SOME RELIEF. I DO NOT WANT TO DO ANYTHING XXXXXXX THOUGH. I AM NOT A CHILD LOOKING FOR A HIGH. I AM 65 AND IN A GREAT DEAL OF PAIN AT THE MOMENT. THANKS
Posted Sun, 29 Sep 2013 in Drug Abuse
 
 
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer:
Medical marijauna should be considered last

Detailed Answer:
Hello XXXXXXX

Thanks for posting on XXXXXXX

In as much as medical marijuana could be a good option for managing pain, it should be considered as the last option because of its numerous secondary effects. In the USA, about 20 states and some few countries have approved the use of medical marijuana for management of pain.
In my opinion, that should be the last alternative. There are numerous medications that are good for pain management and comes with less addictive or withdrawal side effects. Unless you tell me you have tried all of them or you are not willing to consider other options besides marijuana, then I will understand but then you will need to find a doctor that will be willing to skip all the other pain relief alternatives and prescribe directly marijuana. First, your state need to be amongst those approved before that becomes an option for you.
I suggest you talk with your doctor regarding drugs that you can take to relief pain and if marijuana is the last alternative, then you will have to go in for it.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor